MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CROCODILE GRASPER

INTUITIVE SURGICAL, INC SINGLE-SITE; CROCODILE GRASPER
Model Number 478059-03
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Isi has not received the crocodile grasper instrument for failure analysis investigation.Therefore, the root cause to the customer reported failure has not been determined.If additional information and/or the instrument is returned a follow-up mdr will be submitted to the fda.This complaint is being reported due to the following conclusion: it was alleged that during a da vinci-assisted surgical procedure, fragments from the crocodile grasper instrument broke and fell inside the patient.The fragments were retrieved, however, at this time it is unknown what caused the breakage to occur.
 
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy procedure, a piece from the crocodile grasper instrument broke inside the patient¿s abdomen.The broken instrument jaw that fell inside the patient was recovered easily while the other piece required an x-ray to determine its location.The missing piece was located and removed from the patient¿s abdomen.Upon inspection by the surgeon, the or personnel and the intuitive surgical, inc.(isi) clinical sales representative (csr) all agreed that all the missing pieces were recovered and no other instrument fragment was left inside the patient.Intuitive surgical, inc.(isi) obtained the following additional information from the isi csr: the csr confirmed that the or staff used a manual laparoscopic grasper to remove the broken fragments from the patient with no additional medical intervention.

Brand Name
SINGLE-SITE
Common Device Name
CROCODILE GRASPER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale
MDR Report Key7562563
Report Number2955842-2018-10249
Device Sequence Number13989212
Product Code NAY
UDI-Device Identifier00886874113639
UDI-Public(01)00886874113639(10)S10170620
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478059-03
Device Lot NumberS10170620 0132
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2018
Initial Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1